PMT gone crazy

Calling all ladies!!!! Since the birth of my second child, my thyroid has gone mad and with it, so has my PMT. I quite literally turn into what I can only be described as an one woman ratty horror show one week per month and physically feel awful. I'm sure i have read somewhere that you shouldn't take oils such as EPO or starflower oil with thyroid meds, is this true or am I dreaming ?? Has anyone got any advice of anything I can do or take to help before my husband does a runner . The thyroid issues are bad enough without this! Do any of you ladies have similar issues? Thanks in advance.

12 Replies

  • Sorry you had no replies, your question seems to have been missed - hopefully someone will pick it up from Latest Activity...



  • I take epo and sometimes flax oil as an omega supplement because I can't take fish oil. I've never heard we're not supposed to take it (not that I'm an expert but I'm just saying I'm not aware of this advice). I ran out for a month or so and suddenly had breast pain, so I wonder if there is some causal issue - I know epo is recommended for breast pain.

    If you feel it helps I'd just use it. You may find you don't need it every day but just in the run up to your period.

    Do you know that you're being optimally treated for your thyroid issues? I know this affects my moods. x

  • Hi there, sorry I can't be much help but all I can say is that I had really bad PMT before I treated my adrenals and thyroid. It is still there but nearly manageable! I hope things improve for you soon.x

  • Hubby says - you will never, ever understand females.

    I say - I will never, ever understand males.

    Such is life!

    However we're all in this together and no need for tempers to be frayed for whatever reason - that pesky Thyroid trouble springs to mind!

    Please be aware that what may be a humorous quib to one may not be to another, please try to help answer the OPs question or alternatively create your own question. Thanks in advance. Jane :D

  • I'm not convinced I am being treated optimally to be honest, I was a patient of dr skinner. I've never had any issues with PMT before until my thyroid went completely haywire. Have any of you been prescribed adrenal

    Plus to use in conjunction with armour?

  • The same thing happened to me, god I was evil. I asked for a progesterone only pill which made an amazing difference. Six months after that I also started thyroxine under doctor skinner. There is a school of thought that thyroid and adrenal deficiencies can cause oestrogen levels to rocket causing terrible pmt. good luck and get well soon x

  • I feel really unwell around my period its like an illness in itself and the migraines are awful! I think u should get your females hormones tested, ask the doc for this, as any hormonal imbalance can stop thyroid meds from working properly.

    Claire xxx

  • It may not be relevant but I take nutrition adrenal extra for adrenals and Dr P advised to up them by an extra 2 a week prior to starting as a period is a stress on your body. This has made a huge difference re pain, migraine etc to me. If I forget I'm in bed for 3 days and its horrid! However, I wouldn't add meds etc without advice.

  • Some women experience severe blood sugar fluctuations, particularly lows, at "that time of the month." Your hormonal state at that time causes your pancreas to overreact to the blood glucose surge that follows consumption of carbs, secreting too much insulin and thus causing a precipitous drop in blood glucose. This blood sugar roller-coaster ride can be avoided by keeping your carbohydrate intake low and distributing it over the course of the day. Try reducing your daily carbohydrate intake to 60 grams beginning a few days before you expect your "horror show" to begin and continue through the end of your period. Best of luck!

  • This isn't about PMT's but the effect of childbirth when hypothyroid, just for information. From the 3rd question on.

  • Out of respect for the original poster, this thread has been heavily moderated.

    Louise Warvill


  • Sorry you feel so awful I can sympathise. I was on the pill for a year and my symptoms we're gone. I stopped it two months ago because it caused weight gain and morning sickness. Primrose oil helps me a bit but still the hemorragy anger pain water retention really make me I'll for at least a week each 22 days. I'll be following this thread.

You may also like...